Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 8, NWS Key West, FL

January 21, 2016

NWS Key West, FL issued this small craft advisory at Jan 21, 2016, 4:23 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 4:23 PM EST (21:23 UTC)
Expired
Jan 22, 2016, 4:25 PM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted.

228 
WHUS72 KKEY 212123
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
423 PM EST THU JAN 21 2016

GMZ033-034-042>044-052>055-072>075-220330-
/O.NEW.KKEY.SC.Y.0008.160121T2123Z-160122T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
423 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY.

* WINDS...EAST WINDS WILL TURN SOUTHEAST AND INCREASE TO NEAR 20
  KNOTS THIS EVENING...ACROSS THE EXTREME SOUTHEASTERN GULF OF
  MEXICO BEYOND FIVE FATHOMS...HAWK CHANNEL...AND THE STRAITS OF
  FLORIDA.

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF
  STREAM...WITH SEAS UP TO SIX FEET IN THE EXTREME SOUTHEASTERN GULF
  OF MEXICO BEYOND FIVE FATHOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

APA/KASPER
4 follow-up statements
576 
WHUS72 KKEY 220323
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 PM EST THU JAN 21 2016

GMZ033-034-042>044-052>055-072>075-220930-
/O.EXT.KKEY.SC.Y.0008.000000T0000Z-160122T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 PM EST THU JAN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE
  STRAITS OF FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF
  OF MEXICO BEYOND FIVE FATHOMS.

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF
  STREAM...WITH SEAS UP TO SIX FEET IN THE EXTREME SOUTHEASTERN GULF
  OF MEXICO BEYOND FIVE FATHOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
042 
WHUS72 KKEY 220932
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EST FRI JAN 22 2016

GMZ032-035-221745-
/O.EXB.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
432 AM EST FRI JAN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR GULF WATERS WITHIN 5 FATHOMS.

* WINDS...SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS AND TURN
  SOUTHWEST TO WEST THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ033-034-042>044-052>055-072>075-221745-
/O.EXT.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
432 AM EST FRI JAN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SOUTHEAST WINDS NEAR 20 KNOTS WILL TURN SOUTHWEST TO WEST
  AND INCREASE TO 20 TO 25 KNOTS TODAY ACROSS THE STRAITS OF
  FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF OF MEXICO
  BEYOND FIVE FATHOMS.

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF
  STREAM...WITH SEAS UP TO 7 FEET SOUTHEASTERN GULF OF MEXICO BEYOND
  FIVE FATHOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
094 
WHUS72 KKEY 221516
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 AM EST FRI JAN 22 2016


GMZ031-222330-
/O.EXA.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
1016 AM EST FRI JAN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL TURN WEST
  AND INCREASE TO 20 TO 25 KNOTS BY LATE THIS AFTERNOON. HENCE...A
  SMALL CRAFT ADVISORY IS IN EFFECT FOR FLORIDA BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ032>035-042>044-052>055-072>075-222330-
/O.CON.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1016 AM EST FRI JAN 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL TURN WEST AND
  INCREASE TO 20 TO 25 KNOTS FROM WEST TO EAST ON OUR ENTIRE MARINE
  DISTRICT THIS AFTERNOON. THIS INCLUDES THE STRAITS OF
  FLORIDA...HAWK CHANNEL...AND EXTREME SOUTHEASTERN GULF OF MEXICO
  BEYOND FIVE FATHOMS.

* WAVES/SEAS...SEAS UP TO SEVEN FEET ARE LIKELY IN THE GULF 
  STREAM...WITH SEAS UP TO 7 FEET SOUTHEASTERN GULF OF MEXICO 
  BEYOND FIVE FATHOMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA
868 
WHUS72 KKEY 222125
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EST FRI JAN 22 2016

GMZ031>035-042>044-052>055-072>075-230400-
/O.UPG.KKEY.SC.Y.0008.000000T0000Z-160123T1000Z/
/O.NEW.KKEY.GL.W.0002.160122T2125Z-160123T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
425 PM EST FRI JAN 22 2016

...GALE WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE
WARNING.

* WINDS...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS WILL TURN WEST TO
  NORTHWEST AND INCREASE TO 25 TO 30 KNOTS WITH FREQUENT GUSTS NEAR
  35 KNOTS FROM WEST TO EAST ON OUR ENTIRE MARINE DISTRICT. THIS
  INCLUDES THE STRAITS OF FLORIDA...HAWK CHANNEL...AND EXTREME
  SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS.

* WAVES/SEAS...SEAS UP TO 11 FEET ARE LIKELY IN THE GULF
  STREAM...WITH SEAS UP TO 14 FEET EXPECTED IN SOUTHEASTERN GULF OF
  MEXICO BEYOND FIVE FATHOMS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

&&

$$
APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 2:55 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 21, 2:55 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
255 PM EST THU JAN 21 2016

.DISCUSSION...
.CURRENTLY...
A THICK VEIL OF HIGH CLOUDINESS IS COVERING OUR REGION WITH TEMPERATURES
RANGING FROM THE UPPER 60S IN PORTIONS OF THE MIDDLE KEYS...TO THE LOWER
AND MID 70S ELSEWHERE. MEANWHILE...LOCAL RADARS ARE NOT DETECTING ANY PRECIPITATION
ECHOES IN OUR REGION...BUT CONSIDERABLE FALSE ECHOES IN THE FORM OF CHAFF ARE
BEING SEEN ON THE COASTAL WATERS NORTH OF THE FLORIDA KEYS. SURFACE
WISE...AN AREA OF LOW PRESSURE (1009 MB) IS BEGINNING TO ORGANIZE OVER
CENTRAL LOUISIANA...WITH A LENGTHY WESTERN ATLANTIC RIDGE NOSING ACROSS THE
SOUTHERN FLORIDA PENINSULA AND INTO THE SOUTHEAST GULF OF MEXICO. WINDS ARE
NORTHEAST TO EAST RANGING FROM 1 KNOT AT LONG KEY TO 20 KNOTS AT PULASKI
SHOAL LIGHT.

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
LITTLE CHANGE IN FORECAST REASONING...WITH MODERATE UPGLIDE POSING
THE LIKELIHOOD OF SHOWERS AFTER MIDNIGHT THROUGH MID MORNING...WITH
A BREAK IN RAINFALL POSSIBLE UNTIL THE PRE-FRONTAL TROUGH SWINGS
THROUGH OUR AREA MID TO LATE AFTERNOON. IN ADDITION...IT APPEARS OUR
AIRMASS WILL MOISTEN CONSIDERABLY BUT INSTABILITY MAY BE LIMITED.
REGARDLESS...LIKELY POPS OF 70 PERCENT WILL BE CARRIED FROM AFTER MIDNIGHT
THROUGH FRIDAY. OTHERWISE...EXPECT WINDS TO VARY SIGNIFICANTLY WITH
BREEZY TO OCCASIONAL WINDY CONDITIONS EARLY FRIDAY...WITH WINDS PERHAPS
SLACKENING UNTIL THE PRE-FRONTAL TROUGH COMES THROUGH. THEREAFTER...STRONG
WEST TO NORTHWEST WINDS WILL OVERSPREAD OUR ENTIRE COUNTY WARNING AREA
FRIDAY NIGHT AND SATURDAY...WHEN A WIND ADVISORY (SUSTAINED WINDS OF AT
LEAST 30 MPH) MAY BE REQUIRED. TEMPERATURE WISE...EXPECT TEMPERATURES TO
CLIMB AS WINDS SLOWLY INCREASE AND TURN SOUTHEAST LATE TONIGHT...WITH HIGHS
REACHING IN THE UPPER 70S ON FRIDAY AFTERNOON. FOR FRIDAY NIGHT THROUGH
SATURDAY...DUE TO THE WEST TO NORTHWEST WIND...TEMPERATURES WILL BE FAIRLY
UNIFORM UNTIL WINDS FINALLY TURN NORTH TO NORTHEAST BY SUNDAY MORNING.
SO IN SUMMARY...SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH FRIDAY WILL
RETURN TO BELOW NORMAL ON SATURDAY BUT WITH THE COOLEST TEMPERATURES EARLY
SUNDAY MORNING.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
A MODEST AND LARGE REGION OF HIGH PRESSURE OVER THE SOUTHEAST UNITED
STATES...THE FLORIDA PENINSULA AND THE EASTERN HALF OF THE GULF OF MEXICO
WILL SLOWLY TRANSLATE EASTWARD AND INTO THE WESTERN ATLANTIC OCEAN
BY LATE WEDNESDAY. THEREAFTER...UNCERTAINTY INCREASES WITH THE TIMING AND
INTENSITY OF THE NEXT COLD FRONT POSSIBLY MOVING THROUGH OUR AREA ON
THURSDAY. GIVEN SOME MODEL DIVERGENCE AND LACK OF RUN TO RUN CONSISTENCY...WILL
MAINTAIN ONLY ISOLATED 10 TO 20 PERCENT POPS BEGINNING MONDAY NIGHT...WITH
SLOWLY MODERATING TEMPERATURES THROUGH THE PERIOD.

&&

.MARINE...
WITH LOW PRESSURE DEVELOPING AS IT MIGRATES THROUGH THE SOUTHEAST
STATES...EXPECT A MINOR WIND INCREASE ON ALL KEYS COASTAL WATERS.
HENCE...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR OUR ENTIRE
MARINE DISTRICT EXCEPT THE NEARSHORE GULF WATERS AND FLORIDA BAY.
ON FRIDAY...WITH LOW PRESSURE REFORMING ALONG THE SOUTHEAST UNITED
STATES AND AN APPROACHING PRE-FRONTAL TROUGH...EXPECT A VARIATION
IN WIND SPEEDS AND DIRECTION UNTIL A STRONG COLD FRONT CROSSES
OUR AREA LATE FRIDAY AND FRIDAY EVENING. THEREAFTER...THE COMBINATION
OF THE RAPIDLY INTENSIFYING AREA OF LOW PRESSURE ALONG THE EASTERN
SEABOARD AND MODERATE COLD AIR ADVECTION...WEST TO NORTHWEST WINDS
WILL INCREASE TO 25 TO 30 KNOTS WITH HIGHER GUSTS FRIDAY NIGHT AND
EVEN HIGHER ON SATURDAY WHEN A GALE WARNING MAY BE REQUIRED.
IN ADDITION...THE STRONG WESTERLY WINDS COMBINED WITH AN UNLIMITED
FETCH ACROSS THE GULF OF MEXICO WILL RESULT IN SEAS OF 10 TO 14 FEET IN
THE OUTER WATERS OF MAINLAND MONROE AND WEST OF THE MARQUESAS KEYS.

&&

.AVIATION....VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING.
SURFACE WINDS WILL BE OUT OF THE NORTHEAST TO EAST...INCREASING
AFTER SUNSET TO 10 TO 15 KNOTS...CLOSER TO 15 KNOTS AND GUSTY OUT OF
THE SOUTHEAST LATER TONIGHT. CHANCES FOR RAIN AND ISOLATED TSRA WILL
INCREASE OVERNIGHT AND FRIDAY FOR BOTH TERMINALS WITH WINDS OUT OF
THE SOUTHEAST NEAR 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS. LOW
CLOUDS BETWEEN 020 AND 035 WILL REACH THE TERMINALS LATER TONIGHT AS
WELL.

&&
.CLIMATE...IN 1971...THE DAILY RECORD LOW TEMPERATURE OF 46F WAS
RECORDED IN KEY WEST. TEMPERATURE RECORDS HAVE BEEN KEPT SINCE 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  70  70 77 66/ 70 70 30 20
MARATHON  68  70 79/65/ 70 70 30 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR 033-052>055-072>075

&&

PUBLIC/MARINE.........APA
AVIATION/NOWCASTS.....KN
DATA ACQUISITION......EV

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 21, 6:15 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
615 AM EST THU JAN 21 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-221100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
615 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY...SMALL CRAFT ADVISORY CONDITIONS EXPECTED AS SOUTHWEST
WINDS INCREASE TO 20 TO 25 KNOTS. ISOLATED THUNDERSTORMS ARE POSSIBLE
AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THUNDERSTORM HAZARDS
WILL BE CLOUD TO SURFACE LIGHTING STRIKES AND LOCALIZED WIND GUSTS OF
35 TO 40 MPH.

FOR FRIDAY NIGHT AND SATURDAY...

GALE CONDITIONS POSSIBLE FOR ALL COASTAL WATERS OF THE FLORIDA KEYS
DUE TO WEST TO NORTHWEST WINDS SUSTAINED NEAR 30 KNOTS WITH FREQUENT
GUSTS ABOVE 35 KNOTS. THESE SUSTAINED WINDS NEAR GALE FORCE WILL
RESULT IN HAZARDOUS MARINE CONDITIONS. SEAS WILL BUILD TO 14 FEET
ACROSS PORTIONS OF THE STRAITS OF FLORIDA AND THE GULF OF MEXICO.

WIND ADVISORIES ARE POSSIBLE ALONG THE ISLAND CHAIN DUE TO FREQUENT
WEST TO NORTHWEST WIND GUSTS ABOVE 35 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

MINOR COASTAL FLOODING POSSIBLE WITHIN THE BAYSIDE COMMUNITIES OF THE
UPPER FLORIDA KEYS...ESPECIALLY WITHIN THE NORMALLY FLOOD PRONE
COMMUNITIES.

FOR SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS EXPECTED DUE TO
NORTHWEST WINDS 25 TO 30 KNOTS. WINDS WILL DIMINISH OVERNIGHT
ALTHOUGH THE ADVISORY WILL PERSIST.

FOR SUNDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.